Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 14, NWS Amarillo, TX

April 8, 201120 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Apr 8, 2011, 4:00 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 9, 2011, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2011, 4:00 PM CDT (21:00 UTC)
In effect from
Apr 9, 2011, 12:00 PM CDT
Expired
Apr 9, 2011, 9:00 PM CDT
In force
9 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4189 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

982 
WWUS84 KAMA 082100
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
400 PM CDT FRI APR 8 2011

OKZ001-002-TXZ001>003-006>008-011>013-016>018-090200-
/O.UPG.KAMA.FW.A.0014.110409T1700Z-110410T0200Z/
/O.NEW.KAMA.FW.W.0014.110409T1700Z-110410T0200Z/
/O.NEW.KAMA.FW.A.0015.110410T1700Z-110411T0200Z/
/O.CON.KAMA.FW.W.0013.000000T0000Z-110409T0200Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
400 PM CDT FRI APR 8 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND
CENTRAL TEXAS AND OKLAHOMA PANHANDLES...

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT SATURDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND CENTRAL TEXAS
AND OKLAHOMA PANHANDLES...

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN
AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT SATURDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. THE
FIRE WEATHER WATCH FOR SATURDAY IS NO LONGER IN EFFECT. A RED FLAG
WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS...
  DALLAM...SHERMAN...HANSFORD...HARTLEY...MOORE...HUTCHINSON... 
  OLDHAM...POTTER...CARSON...DEAF SMITH...RANDALL...ARMSTRONG. 

* WIND: SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ARE
  EXPECTED ACROSS THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA
  PANHANDLES THIS EVENING. WINDS WILL INCREASE INTO THE 25 TO 35 MPH
  RANGE ACROSS THIS AREA SATURDAY AND SUNDAY.

* HUMIDITY: RELATIVE HUMIDITY VALUES OF AROUND 10 TO 15 PERCENT WILL
  CONTINUE THIS EVENING. RELATIVE HUMIDITY VALUES ON SATURDAY AND
  SUNDAY WILL FALL ONCE AGAIN INTO THE 10 TO 15 PERCENT RANGE ACROSS
  THE ENTIRE AREA.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO LAST INTO
  EARLY THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE THEN
  EXPECTED TO RETURN TO THE TEXAS AND OKLAHOMA PANHANDLES BY EARLY
  SATURDAY AFTERNOON AND RETURN AGAIN EARLY SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

OKZ003-TXZ004-005-009-010-014-015-019-020-090200-
/O.NEW.KAMA.FW.W.0014.110409T1700Z-110410T0200Z/
/O.NEW.KAMA.FW.A.0015.110410T1700Z-110411T0200Z/
/O.CON.KAMA.FW.W.0013.000000T0000Z-110409T0200Z/
BEAVER-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY-
COLLINGSWORTH-
400 PM CDT FRI APR 8 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE EASTERN TEXAS AND
OKLAHOMA PANHANDLES...

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT SATURDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE EASTERN TEXAS AND
OKLAHOMA PANHANDLES...

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE EASTERN
TEXAS AND OKLAHOMA PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT SATURDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* AFFECTED AREA: IN OKLAHOMA...BEAVER. IN TEXAS...OCHILTREE...
  LIPSCOMB...ROBERTS...HEMPHILL...GRAY...WHEELER...DONLEY... 
  COLLINGSWORTH. 

* WIND: SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ARE
  EXPECTED ACROSS THE EASTERN TEXAS AND OKLAHOMA PANHANDLES THIS
  EVENING. WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE ACROSS
  THIS AREA SATURDAY AND SUNDAY.

* HUMIDITY: RELATIVE HUMIDITY VALUES OF AROUND 10 TO 15 PERCENT WILL
  CONTINUE THIS EVENING. RELATIVE HUMIDITY VALUES ON SATURDAY AND
  SUNDAY WILL FALL ONCE AGAIN INTO THE 10 TO 15 PERCENT RANGE ACROSS
  THE ENTIRE AREA.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO LAST INTO
  EARLY THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE THEN
  EXPECTED TO RETURN TO THE TEXAS AND OKLAHOMA PANHANDLES BY EARLY
  SATURDAY AFTERNOON AND RETURN AGAIN EARLY SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

CLK

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
5 follow-up statements
720 
WWUS84 KAMA 082353 AAA
RFWAMA

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
653 PM CDT FRI APR 8 2011

OKZ001>003-TXZ001>020-091200-
/O.CON.KAMA.FW.W.0013.000000T0000Z-110409T0200Z/
/O.CON.KAMA.FW.W.0014.110409T1700Z-110410T0200Z/
/O.CON.KAMA.FW.A.0015.110410T1700Z-110411T0200Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
653 PM CDT FRI APR 8 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES... 

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT SATURDAY
FOR VERY STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS
AND OKLAHOMA PANHANDLES... 

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR VERY STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
ALL OF THE TEXAS AND OKLAHOMA PANHANDLES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM
CDT SATURDAY FOR VERY STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL
OF THE TEXAS AND OKLAHOMA PANHANDLES. A FIRE WEATHER WATCH REMAINS IN
EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR VERY STRONG
WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA
PANHANDLES.

* AFFECTED AREA: IN OKLAHOMA...BEAVER. IN TEXAS...OCHILTREE... 
  LIPSCOMB...ROBERTS...HEMPHILL...GRAY...WHEELER...DONLEY... 
  COLLINGSWORTH.

* WIND: SOUTHEAST...SOUTH...TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH
  HIGHER GUSTS ARE EXPECTED ACROSS ALL OF THE TEXAS AND OKLAHOMA
  PANHANDLES THROUGH 9 PM THIS EVENING BEFORE DIMINISHING. SOUTH TO
  SOUTHWEST WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE WITH
  HIGHER GUSTS SATURDAY AFTERNOON AND EVENING. SOUTHWEST TO NORTHWEST
  WINDS 20 TO 40 MPH WITH HIGHER GUSTS CAN BE EXPECTED SUNDAY
  AFTERNOON AND EVENING.

* HUMIDITY: RELATIVE HUMIDITY VALUES OF 8 TO 15 PERCENT WILL CONTINUE
  THROUGH 9 PM THIS EVENING BEFORE INCREASING. RELATIVE HUMIDITY
  VALUES ON SATURDAY AND SUNDAY WILL FALL ONCE AGAIN INTO THE 10 TO
  15 PERCENT RANGE ACROSS THE ENTIRE AREA DURING THE AFTERNOON AND
  EVENING HOURS.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO LAST
  THROUGH 9 PM THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE
  THEN EXPECTED TO RETURN TO THE TEXAS AND OKLAHOMA PANHANDLES
  SATURDAY AFTERNOON AND EVENING...AND THEN RETURN SUNDAY AFTERNOON
  AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

MBS

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
443 
WWUS84 KAMA 090108 AAB
RFWAMA

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
808 PM CDT FRI APR 8 2011

OKZ001>003-TXZ001>020-091315-
/O.CAN.KAMA.FW.W.0013.000000T0000Z-110409T0200Z/
/O.CON.KAMA.FW.W.0014.110409T1700Z-110410T0200Z/
/O.CON.KAMA.FW.A.0015.110410T1700Z-110411T0200Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
808 PM CDT FRI APR 8 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT
SATURDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF
THE TEXAS AND OKLAHOMA PANHANDLES...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES...

...RED FLAG WARNING IS CANCELLED THIS EVENING FOR STRONG WINDS AND
LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE RED
FLAG WARNING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES THIS 
EVENING. 

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT
SATURDAY FOR VERY STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF
THE TEXAS AND OKLAHOMA PANHANDLES. A FIRE WEATHER WATCH REMAINS IN
EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR VERY STRONG
WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA
PANHANDLES.

* AFFECTED AREA: IN OKLAHOMA...BEAVER. IN TEXAS...OCHILTREE... 
  LIPSCOMB...ROBERTS...HEMPHILL...GRAY...WHEELER...DONLEY... 
  COLLINGSWORTH.

* WIND: SOUTH TO SOUTHWEST WINDS WILL INCREASE INTO THE 25 TO 35 MPH
  RANGE WITH HIGHER GUSTS SATURDAY AFTERNOON AND EVENING. SOUTHWEST
  TO NORTHWEST WINDS 20 TO 40 MPH WITH HIGHER GUSTS CAN BE EXPECTED
  SUNDAY AFTERNOON AND EVENING.

* HUMIDITY: RELATIVE HUMIDITY VALUES ON SATURDAY AND SUNDAY WILL FALL
  INTO THE 10 TO 15 PERCENT RANGE ACROSS THE ENTIRE AREA DURING THE
  AFTERNOON AND EVENING HOURS.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO RETURN TO
  THE TEXAS AND OKLAHOMA PANHANDLES SATURDAY AFTERNOON AND
  EVENING...AND THEN RETURN SUNDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

MBS

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
010 
WWUS84 KAMA 090356 AAC
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1056 PM CDT FRI APR 8 2011

OKZ001>003-TXZ001>020-091600-
/O.CON.KAMA.FW.W.0014.110409T1700Z-110410T0200Z/
/O.CON.KAMA.FW.A.0015.110410T1700Z-110411T0200Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
1056 PM CDT FRI APR 8 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT
SATURDAY FOR VERY STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL 
OF THE TEXAS AND OKLAHOMA PANHANDLES...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR VERY STRONG WINDS AND LOW RELATIVE HUMIDITY FOR 
ALL OF THE TEXAS AND OKLAHOMA PANHANDLES...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT SATURDAY
FOR VERY STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS
AND OKLAHOMA PANHANDLES. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR VERY STRONG WINDS AND 
LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY...COLLINGSWORTH. 

* WIND: SOUTH TO SOUTHWEST WINDS WILL INCREASE INTO THE 25 TO 35 
  MPH RANGE WITH HIGHER GUSTS SATURDAY AFTERNOON AND EVENING. 
  SOUTHWEST TO NORTHWEST WINDS 20 TO 40 MPH WITH HIGHER GUSTS 
  CAN BE EXPECTED SUNDAY AFTERNOON AND EVENING. 

* HUMIDITY: RELATIVE HUMIDITY VALUES ON SATURDAY AND SUNDAY WILL
  FALL INTO THE 10 TO 15 PERCENT RANGE ACROSS THE ENTIRE AREA 
  DURING THE AFTERNOON AND EVENING HOURS. 

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO 
  RETURN TO THE TEXAS AND OKLAHOMA PANHANDLES SATURDAY AFTERNOON 
  AND EVENING...AND THEN RETURN SUNDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

MBS

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
539 
WWUS84 KAMA 091009
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
509 AM CDT SAT APR 9 2011

OKZ001>003-TXZ001>020-092215-
/O.CON.KAMA.FW.W.0014.110409T1700Z-110410T0200Z/
/O.CON.KAMA.FW.A.0015.110410T1700Z-110411T0200Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
509 AM CDT SAT APR 9 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF
THE TEXAS AND OKLAHOMA PANHANDLES... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF
THE TEXAS AND OKLAHOMA PANHANDLES...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT TODAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW
RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY...COLLINGSWORTH.

* WIND: SOUTH TO SOUTHWEST WINDS WILL INCREASE INTO THE 25 TO 35 MPH
  RANGE WITH HIGHER GUSTS THIS AFTERNOON AND EVENING. SOUTHWEST TO
  WEST WINDS BETWEEN 25 AND 40 MPH WITH HIGHER GUSTS CAN BE EXPECTED
  SUNDAY AFTERNOON AND EVENING.

* HUMIDITY: RELATIVE HUMIDITY VALUES ON SATURDAY AND SUNDAY WILL FALL
  INTO THE 8 TO 15 PERCENT RANGE ACROSS THE ENTIRE AREA DURING THE
  AFTERNOON AND EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TAB

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
578 
WWUS84 KAMA 092101
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
401 PM CDT SAT APR 9 2011

OKZ001>003-TXZ001>020-101015-
/O.UPG.KAMA.FW.A.0015.110410T1700Z-110411T0200Z/
/O.NEW.KAMA.FW.W.0015.110410T1700Z-110411T0200Z/
/O.CON.KAMA.FW.W.0014.000000T0000Z-110410T0200Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
401 PM CDT SAT APR 9 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES... 
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT SUNDAY FOR STRONG
WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA
PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT
SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG
WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG
WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA
PANHANDLES.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY...COLLINGSWORTH. 

* WIND: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH WILL
  CONTINUE THROUGH EARLY THIS EVENING. SOUTHWEST TO WEST WINDS OF 30
  TO 35 MPH WITH GUSTS NEAR 55 MPH CAN BE EXPECTED LATE SUNDAY
  MORNING INTO EARLY SUNDAY EVENING. 

* HUMIDITY: RELATIVE HUMIDITY VALUES BOTH THIS AFTERNOON AND SUNDAY
  AFTERNOON WILL BE IN THE 8 TO 15 PERCENT RANGE ACROSS ALL OF THE
  PANHANDLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

AVOID ANY ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. ACCIDENTAL
SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL TO QUICKLY DEVELOP INTO
WILDFIRES.

&&

$$

KB

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 8, 12:33 PM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Apr 8, 12:33 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1233 PM CDT FRI APR 8 2011

.AVIATION...
SOUTHWEST WINDS WILL BE A BIT GUSTY AT ALL SITES THIS AFTERNOON THEN
DECOUPLE AFTER DARK THIS EVENING. A FEW MID TO HIGH CLOUDS WILL BE
PRESENT AT TIMES...BUT VFR CONDITIONS WILL PREVAIL.

21

&&

.PREV DISCUSSION... /ISSUED 650 AM CDT FRI APR 8 2011/

AVIATION...
WINDS WILL BE THE PRIMARY AVIATION CONCERN THIS TAF CYCLE...ALTHOUGH
A SMALL CHANCE OF LOW CLOUDS/BR COULD SNEAK INTO THE GUY TAF SITE.
MOISTURE HAS POOLED BEHIND WEAK FRONT OVER SW KS AND HAS CONTINUED TO
MOVE SSWD THIS MORNING. ALTHOUGH NOT SUGGESTED BY GUIDANCE...HAVE A
TEMPO GROUP OF IFR CIGS/VSBYS AT GUY THINKING THESE LOW CLOUDS/BR
CONTINUE TO MOVE SOUTHWESTWARD BEFORE MIXING OUT. OTHERWISE...SOUTHWEST
WINDS INCREASE BY 16Z TO NEAR 20 KNOTS WITH GUSTS TO NEAR 30 KNOTS IN
THE AFTERNOON...SUBSIDING TO AOA 10 KNOTS AFTER 01Z. ONLY SOME HIGH
LEVEL CLOUDS EXPECTED THROUGH THE PERIOD.

PREV DISCUSSION... /ISSUED 300 AM CDT FRI APR 8 2011/

DISCUSSION...
LARGE UPPER LEVEL TROUGH OVER THE WEST COAST NOW WILL AFFECT OUR
WEATHER THROUGH THE WEEKEND. A LEE-SIDE SURFACE TROUGH WILL RE-
DEVELOP TO OUR WEST BY AFTERNOON. AS THIS LEE-SIDE TROUGH
DEVELOPS IT WILL PROMOTE GUSTY SOUTHWEST WINDS. DRIER AIR WILL
ALSO MOVE EAST ACROSS THE REGION...SO HAVE CONVERTED THE FIRE
WEATHER WATCH OVER TO A RED FLAG WARNING FOR ALL OF THE
PANHANDLES.

AS THE UPPER LEVEL TROUGH MOVES INTO THE SOUTHERN GREAT BASIN
AND THE SOUTHERN ROCKIES ON SATURDAY THE SOUTHWEST FLOW ALOFT WILL
INCREASE ACROSS THE PANHANDLES. THIS STRONGER FLOW WILL ENCOURAGE
THE DRYLINE TO MOVE INTO THE EASTERN OKLAHOMA AND TEXAS PANHANDLES
BY LATE SATURDAY AFTERNOON. THINK THAT THE DRYLINE WILL HANG UP IN
THE EASTERN PANHANDLES INSTEAD OF BLASTING INTO WESTERN OKLAHOMA.
THE UPPER LEVEL TROUGH WILL STILL BE HOLDING BACK TO THE WEST OF THE
CONTINENTAL DIVIDE AT THAT TIME...SO THINK THAT WILL KEEP ANY
SURFACE FEATURES A LITTLE FURTHER TO THE WEST MORE IN LINE WITH THE
GFS MODEL. SO HAVE GONE AHEAD AND ISSUED A FIRE WEATHER WATCH ACROSS
THE WESTERN AND CENTRAL PANHANDLES FOR SATURDAY WHERE CONFIDENCE IS
HIGHEST AND HAVE KEPT THE EAST OUT FOR NOW FOR THE POSSIBILITY OF
HIGHER RELATIVE HUMIDITY. THUNDERSTORMS STILL LOOK POSSIBLE IN
ASSOCIATION WITH THE DRYLINE SATURDAY NIGHT.

THE UPPER LEVEL TROUGH LIFTS OUT OF SOUTHERN ROCKIES INTO THE
CENTRAL PLAINS SATURDAY NIGHT INTO SUNDAY. THE PRESSURE GRADIENT
GETS REALLY TIGHT SATURDAY NIGHT INTO SUNDAY AFTERNOON ACROSS THE
PANHANDLES AND A WIND ADVISORY OR A HIGH WIND WARNING MAY BECOME
NECESSARY FOR THESE TIMES. THE PACIFIC FRONT MOVES EAST ACROSS THE
PANHANDLES SUNDAY AFTERNOON AND SOME WRAP-AROUND RAIN SHOWERS MAY
STILL BE POSSIBLE BEHIND THE DEPARTING UPPER LEVEL STORM SYSTEM.

THE WEATHER THEN TURNS QUIET BY EARLY NEXT WEEK AS UPPER LEVEL
SHORT WAVE RIDGING TAKES OVER. ANOTHER UPPER LEVEL DISTURBANCE MOVES
ACROSS THE REGION WEDNESDAY. THE MODELS DO NOT AGREE ON THE
STRENGTH OR TIMING OF THIS SYSTEM...SO WILL LEAVE THE SLIGHT CHANCE
POPS ALONE FOR NOW.

FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY ACROSS THE
PANHANDLES AS WINDS IN THE 15 TO 25 MPH RANGE COMBINE WITH LOW
RELATIVE HUMIDITY. CRITICAL FIRE WEATHER CONDITIONS ARE AGAIN
POSSIBLE ACROSS THE WESTERN AND CENTRAL OKLAHOMA AND TEXAS
PANHANDLES BEHIND A DRYLINE DUE TO STRONG WINDS AND LOW RELATIVE
HUMIDITY. SOUTHWEST AND WEST WINDS ARE THEN EXPECTED TO GET UP
INTO THE 30 TO 40 MPH RANGE ON SUNDAY.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
     SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
     HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
     POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.

     FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     DALLAM...DEAF SMITH...HANSFORD...HARTLEY...HUTCHINSON...
     MOORE...OLDHAM...POTTER...RANDALL...SHERMAN.

OK...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: BEAVER...CIMARRON...TEXAS.

     FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR THE FOLLOWING ZONES: CIMARRON...TEXAS.

&&

21/05
Hazardous weather outlook, Apr 8, 3:47 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
347 PM CDT FRI APR 8 2011

OKZ001>003-TXZ001>020-090900-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
347 PM CDT FRI APR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A RED FLAG WARNING IS IN EFFECT ACROSS ALL OF THE PANHANDLES UNTIL
9PM TONIGHT DUE TO SOUTHWEST WINDS BETWEEN 20 AND 30 MPH WITH HIGHER
GUSTS AND MINIMUM RELATIVE HUMIDITY VALUES NEAR 10 PERCENT.

IN ADDITION...CAUTION IS ADVISED ON AREA LAKES TONIGHT DUE TO THE
BREEZY SOUTHWEST WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A RED FLAG WARNING IS IN EFFECT FOR SATURDAY ACROSS ALL OF THE TEXAS
AND OKLAHOMA PANHANDLES DUE TO SOUTHWEST WINDS BETWEEN 25 AND 35 MPH
WITH HIGHER GUSTS AND MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 10
AND 15 PERCENT. A FIRE WEATHER WATCH IS IN EFFECT FOR ALL AREAS ON
SUNDAY.

WINDS MAY APPROACH WIND ADVISORY CRITERIA ON SATURDAY ACROSS THE
AREA. WINDS WILL STREGTHEN FURTHER ON SUNDAY ACROSS ALL OF THE
PANHANDLES AND A WIND ADVISORY OR HIGH WIND WATCH MAY BECOME
NECESSARY. BLOWING DUST MAY AFFECT VISIBILITIES BOTH SATURDAY AND SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FAR EASTERN SECTIONS OF THE
PANHANDLES ON SATURDAY NIGHT. THUNDERSTORMS ARE ALSO POSSIBLE WEDNESDAY
AND WEDNESDAY NIGHT ACROSS MUCH OF THE PANHANDLES. SEVERE STORMS ARE
NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS TODAY THROUGH SUNDAY.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 3:39 AM CDTFire Weather WatchAMAArmstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 6 more12 hr
Apr 8, 3:39 AM CDTRed Flag WarningAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more16 hr
Apr 8, 4:00 PM CDTFire Weather WatchAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more24 hr

Nearby

Red Flag Warnings in Texas, 2011Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.